Per request, I’m going to tackle some constipation. YES! Constipation is a massive topic especially in the elderly with many disease states that can contribute as well as many medications. I frequently see patients on 2, 3, or 4 different laxatives at a time. Periodically, I do come across some duplication. Just the other day I had a resident on oral Dulcolax (bisacodyl) a stimulant laxative placed on Senna, another stimulant laxative. Both were at low doses, so it was a simple fix to discontinue the one and titrate up on the other one. My best advice is to minimize the use or to avoid potential overuse is to really dig into that med list as many of the individuals that are on multiple laxatives, are also on numerous medications that may contribute to constipation. Anticholinergics and opioids (literally probably over a hundred meds that have these properties) are the two classes of medications that come to my mind first when trying to identify meds that may be worsening things. We can’t always get rid of these medications or even reduce them, but its good place to start before adding more medications.